Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 18, 2007, 2:40 AM MDT. It took effect at Jul 18, 2007, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2007, 2:40 AM MDT (08:40 UTC)
- In effect from
- Jul 18, 2007, 2:00 PM MDT
- Expired
- Jul 18, 2007, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 180840 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 240 AM MDT WED JUL 18 2007 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF SOUTHEAST IDAHO THIS AFTERNOON AND EVENING... IDZ405>407-182200- /O.UPG.KPIH.FW.A.0007.070718T2000Z-070719T0300Z/ /O.NEW.KPIH.FW.W.0010.070718T2000Z-070719T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- 240 AM MDT WED JUL 18 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THE COMBINATION OF LOW RH AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. A DRY AIRMASS WILL OVERSPREAD THE AREA TODAY. AFTERNOON TEMPERATURES WILL WARM AND DRY AIR MIXING TO THE SURFACE WILL ALLOW FOR RH VALUES BETWEEN 15 TO 20 PERCENT IN MOST AREAS. IN ADDITION WIND GUSTS OF 25 TO 30 MPH ARE LIKELY AFTER 2 PM. THE COMBINATION OF LOW RH VALUES AND WIND GUSTS...ALONG WITH DRY FUELS...WILL LEAD TO A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS85 KPIH 182236 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 436 PM MDT WED JUL 18 2007 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF SOUTHEAST IDAHO THIS AFTERNOON AND EVENING FOR ZONES 405...406...407 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES UNTIL 9 PM MDT... ...FIRE WEATHER WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST IDAHO THURSDAY AFTERNOON AND EVENING FOR ZONES 405...406...407...412 AND 413 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES.. IDZ405>407-191045- /O.NEW.KPIH.FW.A.0008.070719T1800Z-070720T0300Z/ /O.CON.KPIH.FW.W.0010.000000T0000Z-070719T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- 436 PM MDT WED JUL 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR CENTRAL IDAHO ZONES 405...406...407 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR CENTRAL IDAHO ZONES 405...406...407 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A DRY AIRMASS HAS MOVED INTO THE AREA TODAY. WINDS HAVE ALSO INCREASED ACROSS THE WARNED AREA WITH GUSTS EXCEEDING 25 MPH IN MANY LOCATIONS. HUMIDITIES ARE ALSO DROPPING TO AROUND 15 PERCENT OR BELOW. WINDS WILL DECREASE SLIGHTLY OVERNIGHT BUT SOME AREAS COULD STILL SEE GUSTS AROUND 25 MPH. HOWEVER...HUMIDITIES ARE EXPECTED TO CLIMB ABOVE 15 PERCENT AND THUS THE RED FLAG WARNING WILL END AT 9 PM. THURSDAY WILL SEE A CONTINUATION OF GUSTY WINDS AND AFTERNOON HUMIDITIES DROPPING TO 15 PERCENT OR LOWER. WITH GUSTS POSSIBLY EXCEEDING 25 MPH...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SAME AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ IDZ412-413-191045- /O.NEW.KPIH.FW.A.0008.070719T1800Z-070720T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 436 PM MDT WED JUL 18 2007 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOUR SOUTHEAST IDAHO ZONES 412 AND 413 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. DRY AIR HAS MOVED INTO EASTERN IDAHO TODAY. WINDS HAVE INCREASED TODAY ACROSS THE REGION WITH GUSTS NEAR 25 MPH. DRIER AIR WILL CONTINUE TO RESIDE IN THE WATCH AREA THURSDAY. WITH WINDS PICKING UP...GUSTS POSSIBLY COULD EXCEED 25 MPH FOR MOST OF THE AFTERNOON AND EVENING HOURS. THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 17, 3:01 PM MDT, 11 hours 39 minutes earlier.
Area forecast discussion, Jul 17, 3:01 PM MDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 301 PM MDT TUE JUL 17 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. HUMID AIRMASS REMAINS IN PLACE TODAY ACROSS EASTERN IDAHO WITH SFC DEWPTS IN LOWER 50S PER OBSERVATIONS. WV IMAGERY SHOWS MOIST MID-LEVEL FLOW WITH DRY SLOT BEGINNING TO WORK INTO REGION. EXPECT DESTABILIZATION TO CONTINUE THIS AFTERNOON AND AM ALERT TO POSSIBILITY OF LOCALIZED SVR WX WITH LARGE HAIL AND STRONG DOWNDRAFT WINDS. HAVE ALREADY ADDED SMALL HAIL AND GUSTY WIND PHRASING TO WX GRIDS. TIMING OF SHORTWAVE MOVING NORTH OUT OF NEVADA WOULD BRING AN END TO PRECIP MID-LATE EVENING ACROSS THE REGION. THUS HAVE DROPPED POPS AFTER MIDNIGHT. MUCH DRIER AIRMASS FOR WEDNESDAY...BUT LINGERING MOISTURE FROM TODAYS STORMS MAY ALLOW FOR ISOLATED CONVECTION OVER HIGHER TERRAIN DURING THE AFTERNOON AND EVENING. SFC COLD FRONT APPEARS TO REMAIN JUST WEST OF FCST AREA WITH NO IMPACT...SLIDING NORTHEAST OVERNIGHT. DMH .LONG TERM...FRIDAY THROUGH TUESDAY. MADE NO CHANGES TO GOING FCST. EASTERN IDAHO REMAINS GENERALLY UNDER INFLUENCE OF DOMINANT CENTRAL ROCKIES HIGH. NO SIGNIFICANT THREAT OF THUNDERSTORMS UNTIL SUNDAY OR MONDAY WHEN MOISTURE CREEPS AROUND PERIPHERY OF HIGH INTO REGION. TEMPS LOOK RELATIVELY STABLE SOME 10 DEGREES ABOVE NORMAL. DMH && .AVIATION...SHOWERS AND STORMS INCREASING THIS AFTERNOON AS WAVE APPROACHES FROM SOUTHWEST. STRONGEST STORMS MIGHT BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 55KTS AND HAIL. THIS ACTIVITY IS EXPECTED TO AFFECT ALL TWEB ROUTES. LOCALIZED MVFR/OBSCURATION CONDITIONS ARE EXPECTED WITH SOME OF THESE STORMS. CONVECTIVE ACTIVITY SHOULD DIE DOWN OVERNIGHT. ATTENTION TURNS TO GUSTY WINDS ESPECIALLY IN THE SNAKE PLAIN AND CENTRAL MTNS WEDNESDAY AND THURSDAY. A FEW STORMS MIGHT BE POSSIBLE ALONG THE WY/ID BORDER BOTH DAYS. KEYES && .FIRE WEATHER...EARLIER CLOUDS ARE STARTING TO ERODE ESPECIALLY ACROSS SOUTHWEST PORTIONS OF THE AREA. SHOWERS AND STORMS QUICKLY DEVELOPING WHERE BREAKS HAVE DEVELOPED. WE ARE LOOKING AT THE POSSIBILITY OF STRONG TO SEVERE STORMS IN THE AREA. THIS WOULD SPELL STONGER STORMS POSSBILY PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND ALSO PRODUCING HAIL. WITH HUMIDITIES STAYING UP SOME SO FAR THIS MORNING EVEN WITH MIXING IN SOME DRIER AIR...WE SHOULD SEE A BETTER CHANCE OF WETTING RAINS ALTHOUGH A MIX OF WET AND DRY STORMS IS EXPECTED. THIS ACTIVITY SHOULD DIE DOWN THIS EVENING. THE STORY BECOMES ONE OF DRIER AIR MOVING IN AND WIND INCREASING. AT THIS TIME...SOME AREAS WILL SEE AFTERNOON RH DROPPING TO 15 PERCENT OR LOWER AND WIND GUSTS IN THE 20 TO 30 MPH RANGE FOR THURSDAY AND FRIDAY. IT APPEARS THAT A FIRE WEATHER WATCH IS NECESSARY FOR ZONES 405/406/407 FOR WEDNESDAY AFTERNOON AND EARLY EVENING. ANOTHER ONE WILL LIKELY BE NEEDED FOR THURSDAY. WILL ALSO WATCH FOR ANY STORMS THAT COULD DEVELOP ALONG THE ID/WY BORDER. HEADING INTO THE WEEKEND...RIDGE WILL REBUILD INTO AREA RETURNING US TO WARMER CONDITIONS. DAY TO DAY MONITORING FOR THUNDERSTORM DEVELOPMENT WILL BE NECESSARY AS IT APPEARS MOISTURE WILL RETURN TO EASTERN IDAHO. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 17, 5:35 AM MDT, 21 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 535 AM MDT TUE JUL 17 2007 IDZ017>025-031-032-181015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 535 AM MDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND EVENING...PRIMARILY OVER MOUNTAINOUS TERRAIN. SOME STORMS MAY PRODUCE SMALL HAIL AND GUSTY OUTFLOW WINDS. A FEW OF THESE STORMS WILL MOVE INTO THE SNAKE RIVER PLAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:10 PM MDT | Severe Thunderstorm Warning | PIH | Custer | 31 min |
| Jul 17, 7:45 PM MDT | Flash Flood Warning | PIH | Custer | 2 hr |
| Jul 18, 4:36 PM MDT | Fire Weather Watch | PIH | Bannock, Bear Lake, Bonneville, Caribou, Franklin, Oneida and 1 more | 11 hr |
Nearby
Red Flag Warnings in Idaho, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.